Alert archive / New York / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 113, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Aug 12, 2005, 6:18 PM EDT for Ulster County, New York. It was in force for 57 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 12, 2005, 6:18 PM EDT (22:18 UTC)
- Expired
- Aug 12, 2005, 7:15 PM EDT
- In force
- 57 min
- Issued by
- NWS Albany, NY
- Area
- Counties, with a storm outline in the text
County Ulster County, NY
The radar
The Albany radar (KENX), 106 km from the middle of the area, began a volume at 22:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 12, 6:55 PM EDT | TSTM WND DMG | Ellenville, NY | TREE DOWN ON ROUTE 209. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 37 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 10.3 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 49 J/kg
- Mixed-layer CIN
- -168 J/kg
- Mixed-layer LCL
- 1257 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KALY 122219
SVRALY
NYC111-122315-
/O.NEW.KALY.SV.W.0113.050812T2218Z-050812T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
618 PM EDT FRI AUG 12 2005
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ULSTER COUNTY IN EAST CENTRAL NEW YORK
* UNTIL 715 PM EDT
* AT 613 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 15 MILES WEST OF NAPANOCH...OR
ABOUT NEAR LOCH SHELDRAKE...AND MOVING EAST AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
6 MILES SOUTH OF NAPANOCH BY 635 PM EDT
ELLENVILLE BY 640 PM EDT
WALLKILL BY 655 PM EDT
MODENA BY 700 PM EDT
PLATTEKILL BY 705 PM EDT
MARLBORO BY 710 PM EDT
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS
SULLIVAN COUNTY. THIS IS AN EXTREMELY DANGEROUS SITUATION. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS
LAT...LON 4161 7409 4162 7412 4159 7413 4160 7421
4161 7425 4164 7426 4160 7435 4160 7437
4164 7439 4175 7457 4179 7452 4171 7395
4159 7396 4158 7405
$$
SND1 follow-up statement
000
WWUS51 KALY 122248
SVSALY
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
648 PM EDT FRI AUG 12 2005
NYC111-122315-
/O.CON.KALY.SV.W.0113.000000T0000Z-050812T2315Z/
ULSTER NY-
648 PM EDT FRI AUG 12 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 715 PM EDT FOR
SOUTHERN ULSTER COUNTY...
AT 646 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CRAWFORD...OR ABOUT
NEAR ELLENVILLE...MOVING EAST AT 35 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
BRUYNSWICK...DWAARKILL...RUTSONVILLE AND LAKE MINNEWASKA BY 655 PM
EDT
GALEVILLE...GARDINER...TUTHILLTOWN AND WALLKILL BY 700 PM EDT
NEW HURLEY AND FLINT BY 705 PM EDT
LAT...LON 4161 7409 4162 7412 4159 7413 4160 7421
4161 7425 4164 7426 4160 7435 4160 7437
4164 7439 4175 7457 4179 7452 4171 7395
4159 7396 4158 7405
$$
SNDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 12, 4:00 PM EDT, 2 hours 18 minutes earlier.
Area forecast discussion, Aug 12, 4:00 PM EDT, 2 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 400 PM EDT FRI AUG 12 2005 .SHORT TERM (TONIGHT THROUGH SUNDAY NIGHT)... EASTERN NEW YORK AND WESTERN NEW ENGLAND ARE NOW WELL IN THE WARM SECTOR. THUNDERSTORMS ARE ACTIVE IN WESTERN AND CENTRAL NEW YORK AND ARE EXPECTED TO CONTINUE TO MOVE TO THE EAST THIS EVENING AND POSSIBLY OVERNIGHT. TRAILING COLD FRONT WILL ARRIVE LATER THAN PREVIOUSLY ANTICIPATED AND NOW WILL BE OVER CENTRAL NEW YORK SATURDAY MORNING AND OVER SOUTHEAST NEW YORK AND ALONG THE PENNSYLVANIA BORDER LATE SATURDAY NIGHT WHERE IT WILL STALL. LOW PRESSURE WILL MOVE BACK INTO THE REGION ALONG THE FRONT SUNDAY. SINCE THE FRONT IS DELAYED WE CAN EXPECT ONE MORE HOT AND HUMID DAY TOMORROW WITH SCATTERED THUNDERSTORMS. RAIN IS LIKELY SUNDAY AND SUNDAY NIGHT. IT WILL HELP TO ALLEVIATE THE CURRENT DRY CONDITIONS BUT RAINFALL WILL NOT BE ENOUGH TO ELIMINATE THEM. && .LONG TERM (MONDAY THROUGH FRIDAY)... 12Z GFS THIS MORNING WAS DIFFERENT FROM EARLIER 00Z GFSLR RUN. MAIN PROBLEM IS WITH TIMING OF SYSTEMS. FLOW ALOFT GENERALLY FAST AND NEARLY ZONAL AND THIS MAKES TIMING DIFFICULT. CHANGED FORECAST FOR MONDAY NIGHT AND TUESDAY FROM CHANCE POPS TO DRY. CHANCE POPS AGAIN TUESDAY NIGHT WEDNESDAY AND THEN DRY AGAIN FOR THE REST OF THE PERIOD. DAYTIME TEMPERATURES WILL BE SLIGHTLY BELOW TO NEAR NORMAL FOR MID AUGUST. && .AVIATION...THE BEST THREAT FOR RW/TRW LOOKS TO BE BETWEEN 19Z AND 04Z. TEMPO MVFR IN TRW. WINDS SE-S BECOMING S-SW LATER TODAY AND TONIGHT. A FEW STRONG WIND GUSTS >40KTS POSSIBLE FROM 270 DEG DURING TRW. SOME MVFR DUE TO FOG LATE TONIGHT ESPECIALLY FOR AREAS THAT RECEIVE RAIN. && .HYDROLOGY... THE ALY HYDRO SERVICE AREA HAS LACKED A WIDESPREAD SOAKING RAINFALL OVER THE PAST 3 WEEKS. MUCH OF THE AREA NOW IN SHORT TERM DROUGHT. AVERAGE QPF FOR THIS EVENING AROUND ONE HALF INCH. THIS WILL HAVE LITTLE IMPACT ON STREAMS AND RESERVOIRS. SOME LOCATIONS MAY SEE LOCALLY HEAVY DOWNPOUR FROM A THUNDERSTORM WHICH MAY DUMP QUICK INCH OR TWO OF RAIN. SHARP RISES ON SMALL CREEKS POSSIBLE FROM LOCALLY HEAVY DOWNPOURS. SOME VERY LOCALIZED MINOR FLOODING ALSO POSSIBLE. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NY...NONE. VT...NONE. &&
Hazardous weather outlook, Aug 12, 4:37 PM EDT, 1 hour 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 437 PM EDT FRI AUG 12 2005 MAZ001-025-NYZ032-033-038>043-048>050-082>084-VTZ013>015-131055- BENNINGTON VT-EASTERN SCHENECTADY NY-EASTERN WINDHAM VT-HAMILTON NY- MONTGOMERY NY-NORTHERN BERKSHIRE MA-NORTHERN FULTON NY- NORTHERN HERKIMER NY-NORTHERN SARATOGA NY-NORTHERN WARREN NY- NORTHERN WASHINGTON NY-SOUTHEAST WARREN NY-SOUTHERN BERKSHIRE MA- SOUTHERN FULTON NY-SOUTHERN HERKIMER NY-SOUTHERN SARATOGA NY- SOUTHERN WASHINGTON NY-WESTERN SCHENECTADY NY-WESTERN WINDHAM VT- 437 PM EDT FRI AUG 12 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN ADIRONDACKS...THE UPPER HUDSON VALLEY...THE MOHAWK VALLEY...SOUTHERN VERMONT...AND BERKSHIRE COUNTY. .DAY ONE... THUNDERSTORMS LIKELY OVERNIGHT. SOME OF THESE MAY BE ACCOMPANIED BY LOCALLY HEAVY RAIN. .DAYS TWO THROUGH SEVEN... CHANCE OF THUNDERSTORMS THROUGH MONDAY AND AGAIN TUESDAY NIGHT AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. CTZ001-013-NYZ047-051>054-058>061-063>066-131055- EASTERN ALBANY NY-EASTERN COLUMBIA NY-EASTERN DUTCHESS NY- EASTERN GREENE NY-EASTERN RENSSELAER NY-EASTERN ULSTER NY- NORTHERN LITCHFIELD CT-SCHOHARIE NY-SOUTHERN LITCHFIELD CT- WESTERN ALBANY NY-WESTERN COLUMBIA NY-WESTERN DUTCHESS NY- WESTERN GREENE NY-WESTERN RENSSELAER NY-WESTERN ULSTER NY- 437 PM EDT FRI AUG 12 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CAPITAL DISTRICT...THE CATSKILLS...THE LOWER HUDSON VALLEY...AND LITCHFIELD COUNTY. .DAY ONE... SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH EARLY EVENING WITH THE PRIMARY THREAT BEING ISOLATED DAMAGING WINDS. A CHANCE OF THUNDERSTORMS WILL PERSIST OVERNIGHT. THESE MAY BE ACCOMPANIED BY LOCALLY HEAVY RAIN. .DAYS TWO THROUGH SEVEN... CHANCE OF THUNDERSTORMS THROUGH MONDAY AND AGAIN TUESDAY NIGHT AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 7:17 PM EDT | Severe Thunderstorm Warning | ALY | Dutchess | 60 min |
Nearby
Severe Thunderstorm Warnings in New York, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.